MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Calcified (1077); Material Discolored (1170)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted; give date: n/a (not applicable).The lens remains implanted in the eye.(b)(6).(b)(4).Device evaluation: product testing could not be performed because the lens was not returned as it remains implanted.The reported complaint issue could not be verified.Manufacturing record review: the manufacturing records for the device were reviewed and no non-conformance reports (nc) associated to the production order were found.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaint has been received for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that something like a cloud developed on the intraocular lens (iol), model z9002 20.5 diopter of patients who were previously implanted with this model lens.It was indicated that the patients were treated with yag (yttrium-aluminum-garnet) laser procedure, but the symptoms are persistent.Reportedly, the patients with severe turbidity have been considered for removal/lens explant.There was no patient injury reported.No additional information was provided.This report captures the event for two (2) of two lenses.A separate report is being submitted for the first lens.
 
Additional Manufacturer Narrative
Additional information: additional information provided indicated that the patient is a (b)(6) male and the affected eye was the right eye (od).The doctor explained that the entire surface of the lens becomes white and cloudy with the z9002 which he reported the issue on it.The doctor thinks the issue is possibly calcification but he is not sure of the cause.The doctor will make the decision in (b)(6) 2020 as to whether or not the lens needs to be extracted from the patient's eye.The following fields were updated accordingly: age/date of birth: (b)(6).Gender/sex: male.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information provided indicated that the lens (sn (b)(6)) was explanted.Therefore, the following fields were updated accordingly.No further information was provided.Section d7: if explanted, give date: unknown/not provided.Section h6: patient code 3191 ¿ explant.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes.Returned to manufacturer on: 11/11/2020.Section h3.Device returned to manufacturer? yes.Device evaluation: the z9002 lens received at the manufacturing site was not in its original package.Visual inspection using magnification was performed to the returned sample.Loose fibers/particles were observed, on lens related the handling of the unit out of a sterile environment.Residues of lubricant material and material looks like body fluids were observed on lens.Both haptics were observed detached.The detached haptic pieces were not returned.The condition in which the lens returned is consistent with a lens, that was implanted and explanted.The lens was cut in pieces to just send to independent laboratory, what had white residue.The rest of the lens was cleaned to address the cloudy condition reported.Cloudy condition was not observed on the rest of the lens pieces.Independent laboratory results: fourier transform infrared spectroscopy (ftir) analysis, indicates that the white residue is a mixture of cellulose (e.G.Cotton, rayon, lint).And an inorganic carbonate similar to calcium carbonate.In addition, it can be concluded, that spectra did not match with any of the materials characterized in manufacturing site (anasco) library.Based on the analysis report and the independent laboratory results, there is no indication of product quality deficiency.Therefore, the complaint issue reported was not verified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9827861
Report Number2648035-2020-00252
Device Sequence Number11367978
Product Code HQL
UDI-Device Identifier05050474530720
UDI-Public(01)05050474530720(17)150826
Combination Product (Y/N)Y
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/21/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2015
Device Model NumberZ9002
Device Catalogue NumberZ900200215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/14/2020
Supplement Date Received by Manufacturer03/27/2020
10/04/2020
10/25/2020
12/23/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/21/2020
10/30/2020
11/02/2020
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005